Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 29, 2008, 3:20 PM PST for Elko County, White Pine County, Nevada. It took effect at Mar 1, 2008, 12:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2008, 3:20 PM PST (23:20 UTC)
- In effect from
- Mar 1, 2008, 12:00 PM PST
- Expired
- Mar 1, 2008, 7:49 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 292320 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 320 PM PST FRI FEB 29 2008 ...HIGHS WINDS EXPECTED ACROSS NORTHEAST NEVADA SATURDAY AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA SATURDAY AFTERNOON AND EVENING...PRODUCING STRONG WINDS ACROSS NORTHERN AND EASTERN ELKO COUNTY...AND SOUTHERN ELKO COUNTY EAST OF THE RUBY MOUNTAINS. NVZ031>034-011400- /O.NEW.KLKN.WI.Y.0006.080301T2000Z-080302T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 320 PM PST FRI FEB 29 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 12 PM TO 10 PM PST SATURDAY. WINDS ARE EXPECTED TO BE THE STRONGEST ACROSS NORTHERN ELKO COUNTY...INCLUDING THE JARBIDGE AND JACKPOT AREAS...AND EAST OF THE RUBY MOUNTAINS ON SATURDAY. WINDS WILL BE OUT OF THE WEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THESE AREAS SATURDAY AFTERNOON...SHIFTING TO THE NORTHWEST BY EVENING. WINDS MAY GUST TO 50 MPH OR MORE AT HIGHER ELEVATIONS...SUCH AS PEQUOP SUMMIT AND SILVER ZONE PASS ON INTESTATE 80. ANOTHER VULNERABLE AREA WILL BE WENDOVER...WHERE WINDS COULD GUST TO 50 MPH LATE SATURDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
3 follow-up statements
000 WWUS75 KLKN 011053 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 253 AM PST SAT MAR 1 2008 ...HIGHS WINDS EXPECTED ACROSS NORTHEAST NEVADA THIS AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA LATE THIS MORNING THROUGH THIS EVENING...PRODUCING STRONG WINDS ACROSS ELKO COUNTY. NVZ031>034-020600- /O.CON.KLKN.WI.Y.0006.080301T2000Z-080302T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 253 AM PST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A COLD FRONT WILL MOVE ACROSS NORTHERN NEVADA TODAY...BRINGING STRONG GUSTY WINDS TO THE REGION. ALTHOUGH THIS WIND ADVISORY IS FOR ALL OF ELKO COUNTY...THE STRONGEST WINDS ARE EXPECTED TO BE ALONG THE EASTERN SIDE OF THE RUBY MOUNTAINS. THE RUBY VALLEY AND RUBY LAKE AREAS MAY HAVE GUSTS OF 55 MPH. STRONG WINDS WILL ALSO CHANNEL THROUGH THE WENDOVER AREA THIS AFTERNOON AND EVENING...WHERE GUSTS MAY APPROACH 45 TO 50 MPH. THE REMAINDER OF ELKO COUNTY SHOULD HAVE GUSTS IN THE 25 TO 40 MPH RANGE. WIND GUSTS ARE EXPECTED TO DIMINISH LATER THIS EVENING AS THE COLD FRONT MOVES OFF TO THE SOUTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD
000 WWUS75 KLKN 011203 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED TYPO NATIONAL WEATHER SERVICE ELKO NV 400 AM PST SAT MAR 1 2008 ...HIGH WINDS EXPECTED ACROSS NORTHEAST NEVADA THIS AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA LATE THIS MORNING THROUGH THIS EVENING...PRODUCING STRONG WINDS ACROSS ELKO COUNTY. NVZ031>034-020600- /O.CON.KLKN.WI.Y.0006.080301T2000Z-080302T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 400 AM PST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A COLD FRONT WILL MOVE ACROSS NORTHERN NEVADA TODAY...BRINGING STRONG GUSTY WINDS TO THE REGION. ALTHOUGH THIS WIND ADVISORY IS FOR ALL OF ELKO COUNTY...THE STRONGEST WINDS ARE EXPECTED TO BE ALONG THE EASTERN SIDE OF THE RUBY MOUNTAINS. THE RUBY VALLEY AND RUBY LAKE AREAS MAY HAVE GUSTS OF 55 MPH. STRONG WINDS WILL ALSO CHANNEL THROUGH THE WENDOVER AREA THIS AFTERNOON AND EVENING...WHERE GUSTS MAY APPROACH 45 TO 50 MPH. THE REMAINDER OF ELKO COUNTY SHOULD HAVE GUSTS IN THE 25 TO 40 MPH RANGE. WIND GUSTS ARE EXPECTED TO DIMINISH LATER THIS EVENING AS THE COLD FRONT MOVES OFF TO THE SOUTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD/LW
000 WWUS75 KLKN 020349 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 749 PM PST SAT MAR 1 2008 ...WIND ADVISORY FOR ELKO COUNTY HAS BEEN CANCELLED... NVZ031>034-020500- /O.CAN.KLKN.WI.Y.0006.000000T0000Z-080302T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 749 PM PST SAT MAR 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 10 PM THIS EVENING FOR ELKO COUNTY. THE COLD FRONT THAT BROUGHT GUSTY WINDS TO MUCH OF ELKO COUNTY EARLIER TODAY HAS MOVED OFF TO THE EAST...AND WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA. $$ ROOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 29, 2:16 PM PST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 29, 2:16 PM PST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 216 PM PST FRI FEB 29 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION SATURDAY AND SATURDAY NIGHT...CAUSING RAIN AND SNOW SHOWERS AS WELL COLDER TEMPERATURES. GUSTY WINDS WILL ALSO ACCOMPANY THIS STORM SYSTEM. HIGH PRESSURE WILL RETURN TO THE REGION BY SUNDAY AFTERNOON AND MONDAY FOR DRY WEATHER. && .SHORT TERM...TONIGHT THROUGH MONDAY. LATEST VISIBLE SATELLITE IMAGERY SHOWS A BAND OF THICK CLOUDS ASSOCIATED WITH A COLD FRONT PUSHING ASHORE ALONG PAC NW COAST THIS AFTERNOON. SOME HIGH CLOUDS AHEAD OF THIS FEATURE ARE BEGINNING TO SPILL INTO NORTHERN NV WHILE BRIGHT SUNSHINE IS THE RULE ACROSS CENTRAL NV. SOUTHWEST FLOW ALOFT AHEAD OF THE STORM SYSTEM APPROACHING THE WEST COAST IS ALLOWING TEMPS TO WARM NICELY ACROSS MOST OF THE CWA THIS AFTERNOON WITH CURRENT TEMPS IN THE 60S ACROSS CENTRAL AND NW NEVADA AND MID 40S TO MID 50S ELSEWHERE. UPPER TROUGH AND ITS ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE EASTWARD OVERNIGHT...REACHING HUMBOLDT COUNTY BY 12Z SATURDAY MORNING. AS THIS STORM SYSTEM MOVES ACROSS THE REGION TOMORROW... EXPECTING SHOWERS TO OCCUR ACROSS THE REGION...MAINLY NORTH OF HIGHWAY 50. QPF AMOUNTS BETWEEN THE EC AND GFS HAVE REMAINED CONSISTENT OVER THE PAST SEVERAL MODELS RUNS...BETWEEN ONE AND TWO TENTHS OF AN INCH...WITH THE HIGHEST AMOUNTS OVER THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY. SNOW LEVELS ARE EXPECTED TO LOWER TO NEAR THE VALLEYS FLOORS ACROSS NORTHERN NV SATURDAY...INCREASING TO AROUND 7000 FEET OVER NORTHERN NYE COUNTY. SO EXPECTING MAINLY SNOW SHOWERS ABOVE 5500 FEET ACROSS THE NORTH WITH A RAIN/SNOW MIX IN THE LOWEST VALLEYS. GIVEN LOW QPF AMOUNTS WITH THIS STORM SYSTEM NOT EXPECTING MUCH SNOW ACCUMULATION...GENERALLY LESS THAN AN INCH ACROSS THE NORTHERN VALLEYS AND UP TO 4 INCHES IN THE MOUNTAINS OF NORTHERN ELKO COUNTY. OF GREATER CONCERN WILL BE GUSTY WINDS ON SATURDAY AS A STRONG 6-8MB SURFACE PRESSURE GRADIENT DEVELOPS BETWEEN KEKO AND KSLC SATURDAY AFTERNOON. ATTM...APPEARS AS IF STRONGEST WINDS WILL BE EAST OF THE RUBY MOUNTAINS AND OVER NORTHERN ELKO COUNTY...ESPECIALLY SILVER ZONE AND PEQUOP PASSES ALONG INTERSTATE 80 AS WELL AS WIND-PRONE HIGHWAY 93 TO THE NORTH OF WELLS. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THESE AREAS EFFECTIVE FROM NOON TO 10PM SATURDAY EVENING. WINDS AND SNOW SHOWERS WILL GRADUALLY TAPER OFF ACROSS EASTERN NV SATURDAY NIGHT AS CLEARING BEGINS TO COMMENCE OVER WESTERN NV. MAJORITY OF MODELS IN AGREEMENT THAT ATMOSPHERE WILL REMAIN TOO MIXED AND ENOUGH CLOUDS WILL LINGER INTO SUNDAY MORNING TO PREVENT ANY FOG...SO REMOVED THAT FROM FORECAST. LOWS TEMPS WILL ALSO BE TRICKY SATURDAY NIGHT AS -14C H7 TEMPS SETTLE INTO NORTHERN NV. LOWS WILL DEPEND ON AMOUNT OF CLEARING THAT OCCURS IN THE WAKE OF THE STORM SYSTEM. FOR NOW...THINK ENOUGH CLOUDS WILL LINGER ACROSS THE EAST TO PREVENT TEMPS FROM BOTTOMING OUT...SO NUDGED LOWS UP JUST A BIT. THE STORM SYSTEM WILL BE EXITING COMPLETELY BY MIDDAY SUNDAY... HOWEVER PERSISTENT NORTHERLY FLOW ALOFT WILL KEEP HIGH TEMPERATURES STRUGGLING TO EXCEED THE 30S DESPITE ABUNDANT SUNSHINE...ESPECIALLY IN AREAS RECEIVING A FEW INCHES OF SNOWFALL ON SATURDAY. HIGH PRESSURE WILL TRAVERSE THE REGION ON MONDAY...ALLOWING DAYTIME TEMPS TO MODERATE. HIGHS WILL RETURN TO THE UPPER 40S NORTHEAST TO THE UPPER 50S AND LOW 60S OVER HUMBOLDT AND NORTHERN NYE COUNTIES. WITH RIDGE ALOFT BUILDING OVER THE REGION MONDAY... AND POTENTIALLY FRESH SNOW COVER ON THE GROUND OVER NORTHERN NV...WENT AHEAD AND ADDED PATCHY FOG INTO THE VALLEYS OF ELKO...NW WHITE PINE AND EUREKA COUNTIES MONDAY MORNING. MCGEE .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. EC AND GFS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN. A SHORTWAVE CLIPS THE EXTREME NORTHEAST PART OF CWA MONDAY NIGHT...BUT TRIM BACK POPS AS MAIN DYNAMICS FROM THIS SYSTEM REMAINS NORTH OF CWA. HAVE KEPT LOW POPS IN FCST TUESDAY THROUGH WEDNESDAY OVER EASTERN NEVADA AS A REINFORCING PUSH OF ENERGY DROPS OUT OF IDAHO...BUT LOOKS TO BE A LOW QPF EVENT. HIGH PRESSURE MOVES IN FROM THE WEST ON WEDNESDAY AFTERNOON FOR DRY WEATHER THROUGH SATURDAY MORNING. HARMER && .AVIATION...CONCERN REMAINS REGARDING THE POSSIBILITY OF LOW LEVEL WIND SHEAR LATE TONIGHT INTO SATURDAY MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE GREAT BASIN TOMORROW. SATURDAYS FRONT WILL BRING RAIN AND SNOW SHOWERS...REDUCING VISIBILITIES AT TIMES DUE TO SNOW AND BLOWING SNOW. PRECIPITATION WILL BE RELATIVELY LIGHT...WITH STRONG GUSTY WINDS IN MOST AREAS. HIGHEST WINDS ARE EXPECTED EAST OF THE RUBY MOUNTAINS. WIND SPEEDS WILL DIMINISH SATURDAY EVENING. HARMER && LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR ALL OF ELKO COUNTY FROM NOON SATURDAY THROUGH 10 PM SATURDAY EVENING.
Hazardous weather outlook, Feb 29, 3:48 AM PST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 348 AM PST FRI FEB 29 2008 NVZ013-030>037-011500- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 348 AM PST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. PATCHY FREEZING FOG WILL DEVELOP THIS MORNING ACROSS EASTERN NEVADA DUE TO INCREASED SNOW MELT. VISIBILITIES MAY BE REDUCED LOCALLY TO BELOW ONE MILE IN SOME OF THE LOWER VALLEYS OF ELKO... EUREKA...LANDER AND WHITE PINE COUNTIES. DRIVERS ARE URGED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEVADA SATURDAY AND SATURDAY NIGHT WILL BRING STRONG WINDS...AND UP TO 4 INCHES OF SNOW ACCUMULATION IN THE MOUNTAINS OF NORTHERN ELKO COUNTY. AREAS OF FREEZING FOG MAY DEVELOP SUNDAY MORNING ACROSS ELKO COUNTY AS PRECIPITATION TAPERS OFF. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. LW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.